Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

High blood pressure

07/07/2008

Question:

i recently went to the beach and got severly burned is it a side affect of the meds i take for it

Answer:

Several medications can cause sensitivity to sunlight and increased tendency to get burned (photosensitivity).   The most common are antibiotics (fluoroquinolones like Cipro or Avelox), diuretics (thiazides and furosemide) and non-steroidal anti-inflammatory drugs like ibuprofen (Motrin) or naproxen (Aleve).

If you are taking any of these drugs, you will need to stop them or avoid any direct sun exposure.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati